Document Detail


Acute myocardial infarction in a patient with chronic myelocytic leukemia during chemotherapy with hydroxyurea.
MedLine Citation:
PMID:  20721521     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
BACKGROUND: Cardiac toxicity is a known side effect of chemotherapeutics such as 5-fluorouracil (5-FU) or cisplatin. Chest pain with ECG changes, arrhythmias, acute myocardial infarction (AMI), heart failure and sudden death have been described in the literature.
CASE STUDY: We report the first case of AMI in a 59-year-old male patient with chronic myelocytic leukemia (CML) during chemotherapy with hydroxyurea. The patient was not affected by prior heart disease and did not reveal any classic risk factors for coronary heart disease. Because of the severe thrombocytopenia (23000/μl), no acetylsalicylic acid (ASA) or clopidogrel were given but low dose heparin (400 U/h). Urgent coronary angiography revealed complete thrombotic occlusion of the proximal left descending coronary artery.
CONCLUSION: This case reveals that AMI can occur during chemotherapy with hydroxyurea in patients without prior heart disease. The pathogenesis of this phenomenon remains hitherto unclear. Coronary artery spasm, lesions of the endothelium as well as coagulation disorders have been postulated to explain this side effect of hydroxyurea.
Authors:
H Kälsch; H Wieneke; R Erbel
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Herz     Volume:  35     ISSN:  1615-6692     ISO Abbreviation:  Herz     Publication Date:  2010 Sep 
Date Detail:
Created Date:  2010-09-17     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7801231     Medline TA:  Herz     Country:  Germany    
Other Details:
Languages:  eng     Pagination:  420-2     Citation Subset:  IM    
Affiliation:
West German Heart Center Essen, Department of Cardiology, University Hospital Essen, University of Duisburg-Essen, Essen, Germany. Hagen.Kaelsch@uk-essen.de
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Effects of the use of theoretical versus theoretical-practical training on CPR.
Next Document:  [Self inflicting behavior in patients with borderline personality disorder : retrospective analysis ...